MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23815
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163018.The investigation is in progress and a follow up mdr will be submitted.
 
Event or Problem Description
The user pulled the sheath to deploy the stent at the stenosed site in the bile duct, but he confirmed fluoroscopically the stent was not deployed.He replaced it with another zilver 635 biliary self expanding metal stent and placed the stent without problem to complete the procedure.The patient did not experience any adverse effects due to this occurrence.The 2nd zilver 635 biliary self expanding metal stent had no problem at all, so please investigate the device in question to find the cause."(if any damages were confirmed prior to use) was the package damaged?" no."was a sphincterotomy or balloon dilation performed prior to use of the stent device?" est was performed."was post-dilation performed after the placement of the stent?" no."what brand of endoscope was used with the device?" olympus' tjf-260v."what was the target location for the complaint device?" hilar bile duct to common bile duct."was the device flushed through both flushing ports before the procedure, as per ifu?" yes."details of the wire guide used (name, diameter, hyrdophyllic)?" boston scientific's endoselector 0.025 inch."was resistance encountered when advancing the wire guide or delivery system to the target location?" no."was the patient's anatomy tortuous?" slightly tortuous."did the tip of the delivery system cross the target location?" yes."did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment?" yes."was the stent being placed through the side wall of a previously placed stent?" no."was the elevator in the down position during deployment?" yes."are images of the device of procedure available?" no."was the device flushed through the flushing port before the procedure, as per ifu?" yes."was the stent fully deployed in the patient?" no."was the target site severely calcified?" no."was patient anatomy tortuous?" slightly tortuous.9-5 was pre dilatation conducted before stent deployment? no 9-6 was the delivery system kinked or twisted during deployment? no 9-7 thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? 9-8 thumbwheel only ¿ was the retraction sheet being held during deployment?.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental report is being submitted due to the completion of a lab evaluation on (b)(6) 2022: visual inspection: red safety lock is not returned.A strut of the stent is protruding out of the catheter at the distal end of the device.Functional inspection the device flushed as intended.A 0.035 inch wire guide passed through the device with no issues.The sent cannot be deployed.
 
Additional Manufacturer Narrative
Pma/510(k) #k163018 device evaluation the zilbs-635-10-10 device of lot number c1883239 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation.The device related to this occurrence underwent a laboratory evaluation on the 13th of july 2022.On evaluation of the device, upon visual inspection, it was noted that the red safety lock was not returned.It was also noted that a stent strut, was protruding out of the catheter at the distal end of the device.During the functional inspection, the device flushed as intended, the 0.035-inch wire guide passed through the device with no issue but the stent could not be deployed.Document review prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity a review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.There is evidence to suggest that the customer did not follow the instructions for use.It should be noted that the instructions for use states the following: ¿delivery system - the delivery system accepts a.035-inch wire guide.¿equipment required -.035-inch wire guide of appropriate length.¿¿.The japanese packaging insert supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.Image review an image was not returned for evaluation root cause review a definitive root cause of the use of a non-recommended wire guide with the device was identified in the laboratory.The user has not complied with the requirements of the ifu.From the information provided it is known that a 0.025¿ wire guide was used with the device.It is possible that this resulted in insufficient support for the delivery system during advancement and attempted deployment and possibly contributed to the stent strut perforating the outer sheath during attempted deployment.Summary upon investigation it is known that the user did not comply with the instructions for use and used a non-recommended size wire guide.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the completion of the investigation and an update to the investigation conclusions.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
061334440
MDR Report Key14775559
Report Number3001845648-2022-00377
Device Sequence Number1349276
Product Code FGE
UDI-Device Identifier10827002238159
UDI-Public(01)10827002238159(17)241101(10)C1883239
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model NumberG23815
Device Catalogue NumberZILBS-635-10-10
Device Lot NumberC1883239
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/25/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer05/26/2022
05/26/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date08/11/2022
11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown